| Home | E-Submission | Sitemap | Editorial Office |  
top_img
Journal of Korean Neurosurgical Society > Volume 34(3); 2003 > Article
Journal of Korean Neurosurgical Society 2003;34(3): 254-257.
Multiple Infarcts after Intra-arterial Carboplatin Therapy.
Jun Hong Min, Joo Han Kim, Young Gu Chung, Nam Jun Lee, Jung Keun Suh, Hoon Kap Lee
1Department of Neurosurgery, College of Medicine, Korea University, Seoul, Korea. yongku9@chollian.net
2Department of Diagnostic Radiology, College of Medicine, Korea University, Seoul, Korea.
ABSTRACT
We report a case of multiple cerebral infarcts, which developed after intra-arterial(IA) carboplatin therapy in a patient with glioblastoma who had received surgery with conventional and intraoperative radiation therapy (IORT). A 31-year-old male patient presented with one-month history of worsening headaches and visual dimness. Seven years previously, he had been subjected to a subtotal resection of anaplastic astrocytoma in the right occipital lobe, followed by external radiation therapy with a total dose of 5580cGy. Carboplatin was given at an initial dose of 300mg/m2. Before and after the infusion of carboplatin, solumedrol(500mg/day) was given for seven days, with the dosage being gradually reduced over the next five days. In addition, 20% mannitol(100ml) was infused over a 15-minute period before chemotherapy, and the fluid volume of electrolyte was adjusted to maintain an optimal urine output. The patient underwent five cycles of IA carboplatin therapy. Careful attention should be given during IA carboplatin chemotherapy to patients who are also being treated with IORT.
Key Words: Intra-arterial chemotherapy; Carboplatin; Cerebral infarcts; Intraoperative radiation; therapy
Editorial Office
#402, 27 Chilparo, Jung-gu, Seoul 04511, Korea
TEL: +82-2-525-7552   FAX: +82-2-525-7554   E-mail: kns61@neurosurgery.or.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © Korean Neurosurgical Society. All rights reserved.                 Developed in M2PI
Close layer
prev next